Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Oct 23, 2021, 4:06 AM CDT for Montgomery County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2021, 4:06 AM CDT (09:06 UTC)
- Expired
- Oct 23, 2021, 4:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.88 in
- Wind
- 50
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WWUS83 KICT 230906
SPSICT
Special Weather Statement
National Weather Service Wichita KS
406 AM CDT Sat Oct 23 2021
KSZ095-099-230930-
Montgomery KS-Wilson KS-
406 AM CDT Sat Oct 23 2021
...Strong thunderstorms will impact portions of southeastern Wilson
and northeastern Montgomery Counties through 430 AM CDT...
At 405 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Neodesha to near Liberty.
Movement was east-northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Independence, Neodesha, Cherryvale, Liberty, Sycamore, Coffeyville
Airport, Elk City State Park and Elk City Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3741 9588 3747 9553 3709 9552 3709 9570
TIME...MOT...LOC 0905Z 251DEG 27KT 3739 9578 3715 9568
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Oct 23, 3:59 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 23, 3:59 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Wichita KS 359 AM CDT Sat Oct 23 2021 .SHORT TERM...(Today through Monday night) Issued at 317 AM CDT Sat Oct 23 2021 Expect elevated showers and storms from the overnight hours to continue to shift over to southeast KS and linger into mid morning as abundant warm moist advection continues across southern KS. Today a sfc low will be developing as it slides west into the central/south central KS vicinity. As the previous forecaster alluded too, there is a conditional chance of an isolated severe storm or two potentially develop along a pseudo-dryline feature stemming from the sfc low this afternoon. However, most models do keep the area capped and with sfc convergence looking rather bleak, thinking it will be hard to find a good focus for any sfc convection. Will keep pops silent for afternoon. However, if we are able to squeak out an updraft, there would then be ample CAPE/Shear to support a severe thunderstorm. This will be something the day shift will need to keep a close eye on. Attention then turns toward this evening and tonight when elevated showers and storms will again return. The bulk of the activity tonight looks to remain along and north of the northeast fringe to start the night. As the anomalous jet veers, expect showers and storm to fill in over the eastern half of the CWA. A few storms may be strong to severe where the main threat will be nickel to quarter sized hail from a combo of MUCAPE 1000-1500 J/kg and 25-35kts of effective shear. Model consensus continues to come together for the potential of significant severe weather tomorrow afternoon across southeast Kansas. While much of the warm sector will be east of the area, convergence along the cold front will likely set off a few storms as it rolls through southeast KS mid to late afternoon. The front will be near or east of a line from Greenwood to Chautauqua Counties by 21Z (slowest case, NAM). Environmental parameters continue to boast very favorable conditions including MLCAPE of 1500-2000 J/kg and effective bulk shear of 40+kts in combination with LCLs < 1000m and 0-1km SRH of 172 (ESRH of 159) with favorably curved hodographs early. Storms that form along or ahead of this front will be capable of all severe hazards including large, potentially significant hail (SHIP >1), damaging winds, and tornadoes (STP >1). Given shear/front orientation expect early storms to be at least semi- discrete before storms later grow upscale into a line. Southeast KS may only be under the gun for 3-4 hours as the front is progged to exit the CWA by 00Z, if not sooner. .LONG TERM...(Tuesday through Friday) Issued at 317 AM CDT Sat Oct 23 2021 A deepening western trough is expected to track over the Rockies and into the Plains mid week. The resulting lee troughing and sfc low will really crank up the winds across the Plains through the week. Models continue to diverge on the strength of the upper system and where it will track. However, there is some general agreement that there will be multiple chances to see showers and storms Tuesday through Thursday across the region. Stay tuned as the details in this period remain to be ironed out. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1124 PM CDT Fri Oct 22 2021 Main aviation concern will remain late night and early morning storms. Storms have started to develop as 850-700 theta-e advection has increased. This trend should continue through the next several hours. Still looking like KICT and KCNU will be the two TAF sites that will be affected, with storms not exiting KCNU until after 13z. The stronger storms will be capable of producing hail, possibly up to the size of half dollars. By sunrise, we may also see some MVFR ceilings moving into central KS, affecting mainly KRSL-KGBD. Would also not be out of the question to see some IFR cigs mixed-in with this. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 80 67 75 43 / 20 30 10 0 Hutchinson 78 63 72 41 / 10 20 10 0 Newton 76 64 73 42 / 20 30 20 0 ElDorado 76 65 75 43 / 30 30 20 0 Winfield-KWLD 82 68 78 44 / 30 30 20 0 Russell 71 54 67 37 / 10 20 20 0 Great Bend 74 55 69 38 / 10 20 10 0 Salina 73 59 70 39 / 10 40 20 0 McPherson 76 62 71 39 / 10 30 20 0 Coffeyville 79 68 81 46 / 50 20 50 10 Chanute 73 65 79 45 / 60 30 50 10 Iola 72 64 77 44 / 60 40 40 10 Parsons-KPPF 76 68 81 45 / 60 30 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KMB LONG TERM...KMB AVIATION...RBL
Hazardous weather outlook, Oct 23, 1:34 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 134 AM CDT Sat Oct 23 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-240645- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 134 AM CDT Sat Oct 23 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Strong to marginally severe storms are possible across south central and southeast Kansas. The main threat will be nickel to quarter size hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday There are multiple rounds of severe storms possible Saturday through Sunday night, and another round possible Tuesday. Large hail and damaging winds appear to be the most likely hazards at this time. Stay tuned for updates on timing and possible hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Oct 23, 2:01 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
201 AM CDT SAT OCT 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM HAIL 1 SW WINFIELD 37.26N 96.98W
10/23/2021 E0.75 INCH COWLEY KS TRAINED SPOTTER
&&
KEVIN.DARMOFALSpecial weather statement, Oct 23, 2:56 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
256 AM CDT Sat Oct 23 2021
KSZ069-230830-
Butler KS-
256 AM CDT Sat Oct 23 2021
...A strong thunderstorm will impact portions of southwestern Butler
County through 330 AM CDT...
At 255 AM CDT, Doppler radar was tracking a strong thunderstorm
near Benton, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
El Dorado, Andover, Augusta, Towanda, Benton, Augusta Municipal
Airport, El Dorado Airport, Santa Fe Lake and El Dorado State Park.
This includes Interstate 35 between Mile Markers 57 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3761 9708 3782 9716 3783 9715 3790 9683
3762 9681
TIME...MOT...LOC 0755Z 258DEG 23KT 3776 9704
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DARMOFALSpecial weather statement, Oct 23, 4:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
406 AM CDT Sat Oct 23 2021
KSZ095-099-230930-
Montgomery KS-Wilson KS-
406 AM CDT Sat Oct 23 2021
...Strong thunderstorms will impact portions of southeastern Wilson
and northeastern Montgomery Counties through 430 AM CDT...
At 405 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Neodesha to near Liberty.
Movement was east-northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Independence, Neodesha, Cherryvale, Liberty, Sycamore, Coffeyville
Airport, Elk City State Park and Elk City Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3741 9588 3747 9553 3709 9552 3709 9570
TIME...MOT...LOC 0905Z 251DEG 27KT 3739 9578 3715 9568
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:56 AM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Oct 23, 4:07 AM CDT | Special Weather Statement | ICT | Greenwood | 23 min |
| Oct 23, 6:31 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 29 min |
| Oct 23, 6:57 AM CDT | Special Weather Statement | ICT | Labette | 33 min |
| Oct 23, 8:20 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 40 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.